MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PIN PASSING 2.4MM TROCAR 17; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. PIN PASSING 2.4MM TROCAR 17; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 7207220
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference case (b)(4).
 
Event or Problem Description
It was reported that forty (40) trocar-tip passing had "metal shavings" coming off when drilling.It is unknown whether the event happened during surgery and if there was patient involvement and if there was a back-up device available or if there was a delay.
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.A visual inspection of the returned devices found that they are in their original, unopened packaging.40 devices were returned.A functional assessment of the devices found no evidence of flaking.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the drawing found that the tip shall not be blunt or have rounded cutting edges and each lot must be accompanied by a material certificate of compliance.The root cause could not be determined since the reported malfunction could not be duplicated during the investigation.Please refer to the instructions for use for precautions and warnings related to the use of the device.No containment or corrective actions are recommended at this time.
 
Event or Problem Description
It was reported that during an acl procedure, forty (40) trocar-tip passing had "metal shavings" coming off when drilling.The procedure was completed with a competitor conmed device with no surgical delay.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference case-(b)(4).
 
Event or Problem Description
It was reported that during an acl procedure, forty (40) trocar-tip passing had "metal shavings" coming off when drilling.The piece were removed by irrigation and flushed out.The procedure was completed with a competitor conmed device with no surgical delay.No further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H2: additional information in b5.H11: corrected information in h6 (health effect - impact code).

Brand Name
PIN PASSING 2.4MM TROCAR 17
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18771498
Report Number1219602-2024-00347
Device Sequence Number7907216
Product Code LXH
UDI-Device Identifier03596010375315
UDI-Public03596010375315
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7207220
Device Lot Number2137349
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2024
Supplement Date Received by Manufacturer02/22/2024
02/29/2024
04/17/2024
Initial Report FDA Received Date02/23/2024
Supplement Report FDA Received Date02/27/2024
03/04/2024
04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown